MAUDE Adverse Event Report: BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Catalog Number 366594
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when using the bd microtainer® contact-activated lancet, the device experienced lancet breaks off.The following information was provided by the initial reporter.The customer stated: it was reported by the customer that the lancet had tip broken after blood collection.One of the lead's proceeded to poke herself with one of the new lancets and it left a shard of metal in her finger stating that the new needles are larger than the previous."my lead obtained a blood sugar on a patient with one of the new lancets and the patient complained of pain and it bled much more than normal.My lead was curious so she poked herself with a new one and it left a shard of metal in her finger.The size of these new needles are much larger than the previous." customer problem: customer reports a lancet with the tip broken off after blood collection.A small piece of metal broke off from the tip of the lancet during blood collection.Did exposure to blood/ bf occur? no if exposure occurred was there any post exposure testing or medical intervention? n/a.
 
Additional Manufacturer Narrative
For oem manufacturing sites: in this mdr, bd corporate headquarters in (b)(4) has been listed in sections as html is an (b)(6) manufacturing site.Medical device expiration date: unknown initial reporter state: address information was not able to be obtained, therefore, (b)(6) was used as a place holder.Device manufacture date: unknown investigation summary: material #366594 lot/batch # unknown bd had not received samples, but 3 photos were provided by the customer for investigation.The photos were reviewed and the indicated failure mode for broken with the unknown incident lot was not observed.Bd was unable to determine the specific lot number associated with this complaint; therefore, a review of the device history record could not be conducted.This complaint is unable to be confirmed.If additional information is made available, this complaint will be reopened to assess the level of investigation needed.Bd manufactures several millions of safety lancets each and every day with the most comprehensive quality assurance procedures to meet the highest standards.We would like to stress that our product meets all applicable standards.There is a significant role of health care provider to select the lancet with proper size of needle in regard to patient need and required size of blood sample.Bd has three types of lancets that give different blood flow: purple low <10 ¿l 1.5mm, 30g/0.30mm, pink 100 - 250 ¿l 1.8mm, 21g/0.81mm and blue 250 ¿ 500 ¿l 2.0mm, 17g/1.5mm.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD MICROTAINER® CONTACT-ACTIVATED LANCET
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14627143
Report Number2243072-2022-00768
Device Sequence Number4456361
Product Code FMK
UDI-Device Identifier00382903665945
UDI-Public00382903665945
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number366594
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2022
Initial Report FDA Received Date06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown